MAUDE Adverse Event Report: ETHICON INC. BLAKE; CATHETER, IRRIGATION

ETHICON INC. BLAKE; CATHETER, IRRIGATION
Catalog Number 2227
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown surgery on (b)(6) 2026 and a drain was used.When was opened, there had been a crack in the middle, so the hospital cut off the cracked part and connected it to the reservoir.The issue occurred after opening the package (during use).There were no adverse consequences to the patient.Further details are not provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: the product was not used for the patient.=> the issue occurred after opening the package (during use).Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent."were there any intra-operative complications? if so, what were they?=>unk - where was the tip of the drainage tube located? =>unk - how was the drain secured?=>unk - what was the date of first activation?=>unk - how was the product function verified following the first activation? =>unk - who monitored the drainage and how often=>unk - was leakage detected? if so, where?=>unk - were there any precipitating factors leading to the cracked drain?=>unk - did the drain come in contact with surgical instruments, surgical needles, sutures, sharp objects at any time?=>unk - was another product used?=>unk - could you kindly perform and document the follow-up attempt for the product return?.=>the device will be shipped - please provide the source or name of person providing answers to follow-up questions: =>(b)(6).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: complaint sample review: one complaint sample of partial drain of around 400 mm (without any trocar) was received for evaluation; product was inspected visually and found that there was a hole found at the edge of the drain.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.Documents review: during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review: no negative observation was found.Review of defective sample's image / video: not applicable, as there was no complaint sample image / video received for evaluation.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24560786
Report Number2210968-2026-02466
Device Sequence Number10114711
Product Code GBX
UDI-Device Identifier10705031003552
UDI-Public(01)10705031003552(17)291221(10)J2403042
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2227
Device Lot NumberJ2403042
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown